BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-N4-42-259-42U |
| Medical Device Problem Codes |
Material Invagination (1336); Failure to Align (2522); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
"pt readmitted, does not appear as if they were readmitted due to complications of graft implant.On follow up ct it appears as if there is a retroflexion of the proximal relay pro.Patient still has runoff to the lower extremities it dr is concerned about long term durability." patient outcome: "i do not have the final outcome of what dr decided to do with patient but they were stable at time of talking with the doctor.".
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.Review of the device history records showed no issues related to the reported failure were found during the manufacture of the device.Additional information and ct imaging were requested on 04/07/2025, 04/15/2025, and 07/25/2025, but was not provided.The patient underwent a tevar procedure in which two relay pro devices, the concerned device being a relay pro nbs (28-n4-42-259-42u), were implanted on (b)(6) 2025 to treat multiple penetrating aortic ulcers in the descending thoracic aorta.The event narrative indicates that a follow-up ct scan on (b)(6) 2025 showed retroflexion of the proximal relay pro nbs stent-graft.It was confirmed that the patient maintained blood flow to the lower extremities and no endoleaks were observed post-operation; however, reintervention to treat the stent-graft retroflexion was considered as an option.Without additional information, it could not be confirmed whether reintervention occurred or what the patient condition was.In the experience with tevar procedures, stent-graft failures such as retroflexion have been found to occur most frequently in the early perioperative period or during late follow-up.Deployment failures, which usually occur in situations of severe aortic tortuosity and near the distal arch, may cause the proximal stent apices of a deployed stent-graft to retroflex and remain significantly nonparallel to the wall of the aorta after deployment has been completed.Potential clinical sequelae of misaligned deployment may range from negligible to significant and may be presented acutely or chronically.Without the pre-case plan and ct imaging, evaluation of the anatomy, sizing, graft selection and graft positioning could not be performed, and the reported failure could not be confirmed.With the limited information provided, the root cause of the reported complaint failure of stent-graft retroflex could not be determined.